Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 43, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 26, 2004, 9:07 PM CDT for Austin County, Washington County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 26, 2004, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Washington County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962
WFUS54 KHGX 270207 CCA
TORHOU
TXC015-477-270300-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
904 PM CDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
WASHINGTON COUNTY IN SOUTHEAST TEXAS
NORTHERN AUSTIN COUNTY IN SOUTHEAST TEXAS
* UNTIL 1000 PM CDT
* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
BRENHAM...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE PATH OF THE TORNADO INCLUDE WASHINGTON AND BRENHAM.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3007 9655 2998 9639 3020 9618 3027 9611
3038 9617 3038 9624
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 26, 8:40 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 26, 8:40 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 840 PM CDT SAT JUN 26 2004 .DISCUSSION... SO FAR...TONIGHT HAS BEEN QUIETER THAN THE PAST SEVERAL. THERE HAVE BEEN A COUPLE OF STRONG CELLS OVER THE FAR NORTHWESTERN ZONES WHICH HAVE SHOWN SOME ROTATION. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED AT THE INTERSECTION OF OUTFLOW BOUNDARIES OVER THE EXTREME SOUTHERN PART OF THE FORT WORTH CWA...AND THIS LINE IS SINKING SLOWLY SOUTHWARD TOWARD OUR NORTHERN ZONES. BEST CHANCES FOR RAIN TONIGHT LOOK TO BE IN THE NORTH IN THE VICINITY OF THIS LINE. THE COASTAL ZONES LOOK TO HAVE A VERY GOOD CHANCE FOR RAIN AS WELL. THE QUESTION IS THE CENTRAL ZONES. WITH STORMS EXPECTED TO DEVELOP ALONG THE COAST...THE INFLOW WILL BE INTERRUPTED SOMEWHAT AND MAY LIMIT THUNDERSTORM ACTIVITY IN THE CENTRAL ZONES. WITH THIS IN MIND ...WILL LOWER POPS EVER SO SLIGHTLY IN THE CENTRAL AND LEAVE THE REST OF THE AREA ALONE. 46/30 && .PREV DISCUSSION... SCATTERED THUNDERSTORMS FIRING UP ACROSS CENTRAL AND NORTHERN PORTIONS OF CWFA THIS AFTERNOON AMD MOVING NORTH AT 15 TO 20 MPH. GPS MET INTEGRATED PW INDICATE AT OR SLIGHTLY ABOVE 2 INCHES OVER MUCH OF REGION BUT SLIGHTLY LOWER TO THE NORTHWEST. UPPER LOW OVER HILL COUNTRY EXPECTED TO GRADUALLY MOVE TO NORTH TEXAS BY SUNDAY. VORT MAX ASSOCIATED W/UPPER LOW SHOULD SWING ACROSS CWFA TONIGHT. HIGHER TEMPS DUE TO LESS CLOUD COVER WEST OF OUR REGION WILL PROBABLY RESULT IN DEVELOPING STORMS WHICH MAY GET ORGANIZED LATE THIS AFTERNOON. SCATTERED STORMS NOW OVER NORTHERN HALF OF CWFA MAY BECOME MORE NUMEROUS BY THIS EVENING DUE TO APPROACHING UPPER LEVEL IMPULSE. WE SHALL CONTINUE WITH FLASH FLOOD WATCH THROUGH 6 AM SUNDAY MORNING. WITH SATURATED SOIL DUE TO RAINFALL THE PAST SEVERAL DAYS...AND WITH MANY CREEKS AND RIVERS AT OR NEAR BANKFULL...SLOW MOVING STRONG STORMS WILL POSE A THREAT. GFS INDICATE UPPER LOW CONTINUING TO MOVE NORTHEAST OUT OF TEXAS BY MONDAY BUT WEAK UPPER LEVEL TROUGHING REMAINING. PW VALUES INDICATED TO REMAIN QUITE HIGH NEAR 2 INCHES THE NEXT FEW DAYS THOUGH. ECMWF INDICATE UPPER RIDGE MOVING OVER REGION BY THE MIDDLE OF NEXT WEEK AND ALSO THE GFS TO A LESSER EXTENT. TIME CROSS SECTIONS FOR GFS INDICATE MOIST AIR MASS HANGING ON THE NEXT SEVERAL DAYS. WE WILL CONTINUE WITH CURRENT FORECAST PACKAGE OF GRADUALLY LOWERING POPS NEXT WEEK. PRESSURE GRADIENT ACROSS MARINE WATERS SUPPORTING A LIGHT TO MODERATE ONSHORE FLOW. THIS IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS. EXCEPT FOR LOCALLY ROUGH SEAS AND HIGHER WINDS IN THUNDERSTORMS...WINDS AND WAVES HEIGHTS EXPECTED TO BE BELOW CAUTION LEVELS. 37/47 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA ALL OF SE TX TXZ163-164-176>179-195>200-210>214-226-227-235>238. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 85 74 87 74 / 90 70 40 50 40 HOUSTON(IAH) 74 85 74 86 74 / 90 60 40 50 40 GALVESTON (GLS) 74 84 75 85 75 / 80 50 40 50 40 &&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 PM CDT SAT JUN 26 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 345 PM CDT SAT JUN 26 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH TONIGHT... .DAY ONE...TONIGHT... THE AIR MASS REMAINS VERY MOIST AND UNSTABLE OVER SOUTHEAST TEXAS. THE UPPER DISTURBANCE OVER THE HILL COUNTRY WILL GRADUALLY MOVE NORTHEAST AND WILL BE SITUATED OVER NORTH TEXAS BY SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST TEXAS THROUGH TONIGHT. SLOW MOVING STORMS WILL PRODUCE HEAVY RAINFALL. GENERAL RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 5 INCHES ARE POSSIBLE ESPECIALLY FOR THOSE AREAS NORTH OF INTERSTATE HIGHWAY 10. WITH AN ALREADY SATURATED GROUND SURFACE...ADDITIONAL HEAVY RAINFALL WILL LEAD TO A FLOOD THREAT. RIVER FLOODING THAT WAS EITHER ONGOING OR DEVELOPING WILL ADD TO THE FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CURRENT FLOOD THREAT COULD CONTINUE INTO SUNDAY AS CONDITIONS REMAIN FAVORABLE FOR THE FORMATION OF MORE HEAVY RAINS. A WEAK UPPER LEVEL TROUGH WILL REMAIN IN PLACE THROUGH MONDAY OVER THE LONE STAR STATE. A LOWER CHANCE OF PRECIPITATION CAN BE EXPECTED TOWARD THE MIDDLE OF NEXT WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE STARTS TO BUILD IN OVER OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:04 PM CDT | Tornado Warning | HGX | Austin, Washington | 56 min |
| Jun 27, 6:33 AM CDT | Flash Flood Warning | HGX | Washington | 3 hr |
| Jun 27, 6:53 AM CDT | Flash Flood Warning | HGX | Grimes, Madison | 3 hr |
| Jun 27, 8:20 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 27, 8:33 AM CDT | Flash Flood Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Jun 27, 9:31 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 119 min |
| Jun 27, 11:29 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 3 hr |
| Jun 27, 1:20 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 55 min |
| Jun 27, 2:00 PM CDT | Tornado Warning | HGX | San Jacinto | 30 min |
| Jun 27, 3:21 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
| Jun 27, 5:25 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 35 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.